Quitting minoxidil after one year. - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 9 of 9
  1. #1
    Member
    Join Date
    Jun 2012
    Posts
    35

    Default Quitting minoxidil after one year.

    So i've been applying minox for about a year now all over my hairline. Had no results but some baby hair/vellus hair, maybe a slight thickening up. I wouldn't mind applying it forever but it makes my face SO bloated (i've had other people comment on it) and also makes my face feel heavy. It also gives me headaches from time to time.

    So I've decided to quit it. But i'm massively afraid i might shed healthy hairs or my hairline will become worse than when i started the minox. For the last two months, i've been applying it only once a day. For the past two weeks, i've been applying it only once every two days. And today i've decided to finally come off it. I haven't had any noticeable shedding yet. I also want to say i didn't have any shedding when i started applying it a year ago.

    I'm also on fin for about the same time i've been applying minox now, without any side-effects. I'm hoping this will indefinitely maintain my hair on its own.

    So will quitting the minox do anything? Keeping in mind that i didn't have any noticeable sheds while starting or tapering it off, and not any noticeable results either.

  2. #2
    Senior Member
    Join Date
    Nov 2009
    Posts
    924

    Default

    Read the horror stories of people who have discontinued minoxidil before. Then decide you really want to stop it.

  3. #3
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,125

    Default

    Quote Originally Posted by ardana View Post
    So i've been applying minox for about a year now all over my hairline....

    I wouldn't mind applying it forever but it makes my face SO bloated and also makes my face feel heavy. It also gives me headaches from time to time.
    If you want to keep using it, use less of it and/or use it less often. Also, don't use blends stronger than 5%. There is no need to use blends higher than 5%. There is no need to use more than the recommended dose of 1ml twice a day. Many men are just fine with using 5% only once a day.

  4. #4
    Senior Member mpb47's Avatar
    Join Date
    Apr 2012
    Posts
    669

    Default

    Quote Originally Posted by ardana View Post
    So i've been applying minox for about a year now all over my hairline. Had no results but some baby hair/vellus hair, maybe a slight thickening up. I wouldn't mind applying it forever but it makes my face SO bloated (i've had other people comment on it) and also makes my face feel heavy. It also gives me headaches from time to time.

    So I've decided to quit it. But i'm massively afraid i might shed healthy hairs or my hairline will become worse than when i started the minox. For the last two months, i've been applying it only once a day. For the past two weeks, i've been applying it only once every two days. And today i've decided to finally come off it. I haven't had any noticeable shedding yet. I also want to say i didn't have any shedding when i started applying it a year ago.

    I'm also on fin for about the same time i've been applying minox now, without any side-effects. I'm hoping this will indefinitely maintain my hair on its own.

    So will quitting the minox do anything? Keeping in mind that i didn't have any noticeable sheds while starting or tapering it off, and not any noticeable results either.
    Agree with Tracy -1x a day works for me and should help with the bloating. You might also try less than that if it is still bothering you.

    After only 1 year you might be fine. But if you stay on it for years, then stay on it.
    I got off it for 3 months after being on it for many years and not much changed up front but crown thinned and got bigger. But to me that just means it was working. If you are not having any issues with propecia then do not stop. I lost more ground stopping it than minox.

  5. #5
    Member
    Join Date
    Jun 2012
    Posts
    35

    Default

    I've already been applying it only once a day for like 2 months, didn't notice much regression in terms of the bloating. It's more convenient than twice a day, that's for sure, and haven't noticed any shedding or loss of hair.

  6. #6
    Junior Member
    Join Date
    Sep 2016
    Posts
    1

    Default

    I started on 5% minoxidil foam in June 2015 applying it only to the front of the scalp. I'd probably been thinning mildly and very slowly for about 10 years. I'm 42 years old. I thought "what could it hurt". I applied it twice a day. At first, it definitely made my hair thicker. In September I went in for a hair transplant to the crown so I stopped the minoxidil because I was getting a lot of itching after the surgery. I restarted the minoxidil in December but didn't notice much difference and certainly no regrowth and got major bloating in the face so I stopped cold turkey in February. About a month later I started noticing hair falling out but it wasn't too bad and at the same time people started noticing how much thicker my crown looked.The hair in my crown thickened for a couple more months but the front of my head got worse. In July the hair on my crown started to go as well.(yes,the newly transplanted hair)It is now September and I would estimate that I've probably lost around 80% of my hair in the front and around 70% of the crown. The only explanation I could come up with would have to be it's because of stopping the minoxidil. My hair is looking so bad that I am considering shaving it even though I have a giant scar that goes from ear to ear. Looking back,
    I wish I'd never touched minoxidil.

  7. #7
    Junior Member
    Join Date
    Aug 2022
    Posts
    1

    Default

    Undesirable effects of the drug: minoxidil Drugs used externally should have few unwanted effects. Possible side effects include Local irritation, desquamation, erythema, dermatitis, dryness, burning sensation, and itching.
    More rare reactions are allergy, dizziness, headache, visual disturbances, chest pain, and changes in pulse and blood pressure. wordle io games

  8. #8
    Junior Member
    Join Date
    Dec 2022
    Location
    美国
    Posts
    1

    Default How to get profession nail art?

    Choose high-quality nail art products: Look for nail polish that is long-lasting and chip-resistant, and choose shades that complement your skin tone and personal style.

  9. #9
    Junior Member
    Join Date
    Jun 2023
    Location
    United States
    Posts
    3

    Default

    Wordle is an online game that challenges players to guess a five-letter word within six attempts. Each guess is met with color-coded feedback: green for correct letters in the right position, yellow for correct letters in the wrong position, and gray for incorrect letters. The objective is to decode the hidden word using these clues. play NYT Wordle and Improve Your Vocabulary. Also, Play Wordle 2 Game Online Daily.

Similar Threads

  1. Quitting Minoxidil Early
    By Newonthis in forum Men's Hair Loss: Start Your Own Topic
    Replies: 13
    Last Post: 10-07-2021, 05:30 AM
  2. Thinking about quitting minoxidil
    By seraphix in forum Hair Loss Treatments
    Replies: 27
    Last Post: 04-20-2013, 04:15 AM
  3. Replies: 14
    Last Post: 10-02-2012, 08:48 PM
  4. What happens after quitting minoxidil
    By Person in forum Hair Loss Treatments
    Replies: 24
    Last Post: 09-12-2012, 08:16 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Why are services for translation and interpreting crucial?
01-12-2023 03:52 AM
Last Post By Glent
Today 04:31 AM
Temple Hair Restoration by Dr. Sean Behnam
07-17-2023 06:41 PM
Last Post By memozi12
11-26-2023 08:58 PM
Dr. Lindsey 8 month hairline with video
10-09-2023 08:08 AM
Last Post By memozi12
11-26-2023 08:55 PM